Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Apr 7, 2017, 2:07 AM PDT for Del Norte County, California. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2017, 2:07 AM PDT (09:07 UTC)
- Expired
- Apr 7, 2017, 2:30 AM PDT
- In force
- 23 min
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 124 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 2:18 AM PDT | NON-TSTM WND GST 71 | 3 Nw Crescent City, CA | |
| Apr 7, 2:32 AM PDT | NON-TSTM WND DMG | 4 Se Crescent City, CA | SPRUCE TREE ACROSS HWY 101. HWY 101 CLOSED FOR A PERIOD OF TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573
WWUS86 KEKA 070907
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
207 AM PDT FRI APR 7 2017
CAZ101-102-070930-
Del Norte Interior-Coastal Del Norte-
207 AM PDT FRI APR 7 2017
...A SHOWER WILL AFFECT NORTHWESTERN DEL NORTE COUNTY...
At 206 AM PDT, a shower was located near Crescent City, moving north
at 60 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
shower.
Locations impacted include...
Crescent City, Jedediah Smith State Park, Jack McNamera Field, Smith
River, Bertsch-Oceanview and Crescent City North.
LAT...LON 4199 12392 4161 12414 4165 12428 4174 12434
4178 12432 4178 12426 4182 12423 4193 12420
4192 12420 4193 12419 4195 12421 4200 12421
TIME...MOT...LOC 0906Z 199DEG 54KT 4171 12422
$$
MKKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Apr 6, 2:44 PM PDT, 11 hours 23 minutes earlier.
Area forecast discussion, Apr 6, 2:44 PM PDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
244 PM PDT Thu Apr 6 2017
.SYNOPSIS...A storm system will move across the region tonight,
bringing gusty winds, heavy rain, and isolated thunderstorms to
northwest California. Cold air will spread across the area by
Saturday, resulting in high elevation snow for interior locations.
&&
.DISCUSSION...WV imagery shows a vigorous upper-level shortwave
impulse located approximately 500 NM west of coastal NRN CA at
18Z Thursday. Strong destabilization and vertical motion
associated with this wave is yielding numerous lightning strikes
immediately downstream from an inferred vort lobe. Latest model
guidance shows the upper disturbance reaching NWRN CA between
00-06Z this evening, and will be accompanied by an increasing
threat for isolated thunderstorms over the coastal waters and
adjacent land zones. In addition, a plume of 1+ inch PW values
will brush the SRN half of the CWA, aiding in locally heavy rain
this evening for southern Humboldt County southward across
Mendocino County.
Otherwise, a southerly coastal jet from 50-70 kt is forecast to
spread east into the area this evening, and will aid in winds
gusting to 60-70 mph for exposed ridges in Humboldt County, and
around 60 mph near Crescent City. Winds across the area are
forecast to slacken significantly by late Friday morning as
surface low pressure near coastal OR/WA lifts north away from the
region.
Going into Friday night, model guidance shows a cold (H5
temperatures near -34 C) upper disturbance reaching NWRN CA. This
will cause snow levels to fall to around 3000 feet, and when
combined with re-invigorated shower development, will likely yield
accumulating snow for the higher elevations. Reference the latest
winter storm watch statement for additional information.
Shortwave ridging is then forecast to occur Saturday night into
part of Sunday. This will enhance the potential for clearing
skies, and with a cold airmass already in place, widespread
freezing temperatures will be possible for many interior
locations late Saturday night. Subsidence associated with the
shortwave ridging will also result in mainly dry weather through
mid Sunday afternoon, which will then be interrupted by another
round of precipitation Sunday night as a front passes east across
the region. Thereafter, the GFS and ECMWF show a second period of
dry conditions Monday afternoon into Tuesday, followed by a
chance of rain associated with a storm system digging
southeastward along the west coast.
&&
.AVIATION...Increasing adverse weather conditions expected
tonight and Friday as a fairly strong storm system approaches
Northwest California. Flight hazards will increase as the
associated cold front moves toward the region...bringing in
another bout of rain, strong winds, lower Cigs/Vis, LLWS and the
threat of a few thunderstorms. These flight hazards will
especially affect the coastal air terminals at ACV and CEC. Visual
satellite and radar pictures from 1:30-2:00 pm showed the next
system well offshore with mostly overcast ceilings extending
across the reach of Northwest California. After somewhat of a
brief lull in winds this morning, gusty conditions picked up once
again around midday along the Redwood Coast, particularly from
Cape Mendocino to Trinidad. /TA.
&&
.MARINE...The active weather pattern continues as a potent storm
system brings increasing winds and large, steep seas to northwest
California waters through tonight. Small craft conditions early
today will increase to strong gales by this afternoon with storm
force winds possible tonight. A storm warning was hoisted for the
northern outer waters tonight. Isolated gusts near 50 kt will be
possible nearshore around Point Saint George and Cape Mendocino as
well as across the southern outer waters. But these gusts will
not be as frequent. In addition to potent winds, thunderstorms
will be possible across the waters this afternoon and evening.
Winds will steadily decrease behind this system on Friday and turn
northerly by Saturday. As steep wind-driven waves decay on
Friday, a large fresh swell associated with the storm will enter
the waters bringing 20-24 ft surf to coastal zones primarily
northward of Cape Mendocino. Surf will be will also be large south
of Cape Mendocino but not large enough to warrant an advisory.
Looking ahead, models suggest the active pattern will continue
with one or two weather systems to impact the region late this
weekend and again next week. This means additional rounds of
increasing south winds, steep wind-driven waves, and fresh swell
to impact the waters. At first glance the system on Sunday does
not look as potent, with advisories possible, but then confidence
and uncertainty increases for the one next week. The Hanson plots
indicate that westerly swell systems will maintain elevated seas
near 8 to 12 ft around 12 seconds through early next week. /kml
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 3 PM this afternoon to 5 AM PDT Friday for
CAZ101>103-107>113.
High Wind Warning from 8 PM this evening to 2 AM PDT Friday for
CAZ101.
High Surf Advisory from 9 AM to 4 PM PDT Friday for CAZ101-103-
104.
Winter Storm Watch from Friday evening through Saturday morning
for CAZ102-105-106.
High Wind Warning from 3 PM this afternoon to 1 AM PDT Friday
for CAZ104>106.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 4 PM
PDT this afternoon for PZZ450- 455-470-475.
Gale Warning from 4 PM this afternoon to 5 PM PDT Friday for
PZZ450-455-475.
Storm Warning from 9 PM this evening to 9 AM PDT Friday for
PZZ470.
Gale Warning from 4 PM this afternoon to 9 PM PDT this evening
for PZZ470.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 6, 9:42 AM PDT, 16 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 942 AM PDT Thu Apr 6 2017 CAZ102-071645- Del Norte Interior- 942 AM PDT Thu Apr 6 2017 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Winter Storm Watch IS CURRENTLY IN EFFECT. There is a slight chance for Thunderstorms and small hail Friday and Saturday. Snow levels will fall to around 3000 feet by Saturday. Widespread freezing temperatures are possible Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ105-106-071645- Northern Humboldt Interior-Southern Humboldt Interior- 942 AM PDT Thu Apr 6 2017 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM PDT FRIDAY... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Wind Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Winter Storm Watch IS CURRENTLY IN EFFECT. There is a slight chance for Thunderstorms and small hail Friday and Saturday. Snow levels will fall to around 3000 feet by Saturday. Widespread freezing temperatures are possible Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-108-071645- Northern Trinity-Southern Trinity- 942 AM PDT Thu Apr 6 2017 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a slight chance for Thunderstorms and small hail Friday and Saturday. Snow levels will fall to around 3000 feet by Saturday. Widespread freezing temperatures are possible Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ103-071645- Northern Humboldt Coast- 942 AM PDT Thu Apr 6 2017 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM TO 4 PM PDT FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A High Surf Advisory IS CURRENTLY IN EFFECT. There is a slight chance for Thunderstorms and small hail Friday and Saturday. Snow levels will fall to around 3000 feet by Saturday. Widespread freezing temperatures are possible for interior locations Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ104-071645- Southwestern Humboldt- 942 AM PDT Thu Apr 6 2017 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM PDT FRIDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM TO 4 PM PDT FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Wind Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A High Surf Advisory IS CURRENTLY IN EFFECT. There is a slight chance for Thunderstorms and small hail Friday and Saturday. Snow levels will fall to around 3000 feet by Saturday. Widespread freezing temperatures are possible for interior locations Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109>113-071645- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 942 AM PDT Thu Apr 6 2017 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. A period of heavy rain is expected this evening. Local street flooding and small stream flooding is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a slight chance for Thunderstorms and small hail Friday and Saturday. Snow levels will fall to around 3000 feet by Saturday. Widespread freezing temperatures are possible Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-071645- Coastal Del Norte- 942 AM PDT Thu Apr 6 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT FRIDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM TO 4 PM PDT FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Wind Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A High Surf Advisory IS CURRENTLY IN EFFECT. There is a slight chance for thunderstorms and small hail Friday and Saturday. Snow levels will fall to around 3000 feet by Saturday. Widespread freezing temperatures are possible Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Apr 7, 12:53 AM PDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1253 AM PDT FRI APR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM NON-TSTM WND DMG 3 S FT DICK 41.83N 124.14W
04/07/2017 DEL NORTE CA LAW ENFORCEMENT
BRANCH IN ROADWAY BLOCKING SB LANE OF HWY
101.
&&
MKKSpecial weather statement, Apr 7, 1:04 AM PDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Eureka CA 104 AM PDT FRI APR 7 2017 CAZ103-105-070830- Northern Humboldt Coast-Northern Humboldt Interior- 104 AM PDT FRI APR 7 2017 ...A SHOWER WILL AFFECT NORTHWESTERN HUMBOLDT COUNTY... At 103 AM PDT, a shower was located 7 miles north of Orick, moving north at 70 mph. Wind gusts of 45 to 55 mph and pea size hail are possible with this shower. Occasional lightning is possible as well. Locations impacted include... Eureka, Arcata, Orick, Trinidad, Westhaven-Moonstone, McKinleyville, Myrtletown, Arcata Arpt, Fieldbrook and Samoa. This shower may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4133 12407 4121 12375 4078 12412 4085 12431 TIME...MOT...LOC 0803Z 202DEG 61KT 4138 12412 MKK
Special weather statement, Apr 7, 1:04 AM PDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Eureka CA
104 AM PDT FRI APR 7 2017
CAZ101>103-105-070830-
Northern Humboldt Coast-Del Norte Interior-Northern Humboldt
Interior-Coastal Del Norte-
104 AM PDT FRI APR 7 2017
...A SHOWER WILL AFFECT NORTHERN HUMBOLDT AND CENTRAL DEL NORTE
COUNTIES...
At 104 AM PDT, a shower was located 8 miles north of Orick, moving
north at 70 mph.
Wind gusts of 45 to 55 mph and pea size hail are possible with this
shower. Ocasional lightning is possible as well.
Locations impacted include...
Klamath, Gasquet, Requa and Klamath Glen.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4200 12392 4191 12363 4183 12368 4183 12370
4181 12369 4130 12403 4133 12415 4140 12413
4150 12419 4200 12398
TIME...MOT...LOC 0804Z 202DEG 61KT 4140 12411
MKKSpecial weather statement, Apr 7, 1:21 AM PDT, 46 minutes before
Special Weather Statement
National Weather Service Eureka CA
121 AM PDT FRI APR 7 2017
CAZ102-105-070845-
Del Norte Interior-Northern Humboldt Interior-
121 AM PDT FRI APR 7 2017
...A SHOWER WILL AFFECT NORTH CENTRAL HUMBOLDT AND SOUTHEASTERN DEL
NORTE COUNTIES...
At 121 AM PDT, a shower was located 13 miles northwest of Weitchpec,
or 13 miles east of Orick, moving northeast at 45 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
shower. Ocasional lightning is possible as well.
This shower will remain over mainly rural areas of southeastern Del
Norte Interior and north central Northern Humboldt Interior Counties.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4178 12369 4171 12366 4167 12369 4164 12368
4163 12370 4160 12372 4159 12368 4155 12369
4153 12365 4148 12364 4146 12361 4143 12362
4142 12365 4141 12364 4138 12366 4138 12363
4124 12376 4132 12397 4179 12370
TIME...MOT...LOC 0821Z 208DEG 41KT 4135 12382
MKKSpecial weather statement, Apr 7, 1:42 AM PDT, 25 minutes before
Special Weather Statement
National Weather Service Eureka CA
142 AM PDT FRI APR 7 2017
CAZ103-104-106-070915-
Southwestern Humboldt-Northern Humboldt Coast-Southern Humboldt
Interior-
142 AM PDT FRI APR 7 2017
...A SHOWER WILL AFFECT SOUTHWESTERN HUMBOLDT COUNTY...
At 142 AM PDT, a shower was located over Petrolia, or 12 miles
northwest of Honeydew, moving northeast at 60 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
shower. Occasional lightning is possible as well.
Locations impacted include...
Eureka, Fortuna, Rio Dell, Scotia, Petrolia, Carlotta, Ferndale,
Myrtletown, Cutten, Fairhaven, Hydesville, Capetown, Humboldt Hill,
Freshwater, Samoa, Kneeland, Loleta, Rohnerville, Pine Hills and
Bayview.
LAT...LON 4039 12442 4083 12419 4072 12387 4022 12424
4028 12441 4029 12441
TIME...MOT...LOC 0842Z 210DEG 51KT 4034 12431
MKKSpecial weather statement, Apr 7, 2:07 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
207 AM PDT FRI APR 7 2017
CAZ101-102-070930-
Del Norte Interior-Coastal Del Norte-
207 AM PDT FRI APR 7 2017
...A SHOWER WILL AFFECT NORTHWESTERN DEL NORTE COUNTY...
At 206 AM PDT, a shower was located near Crescent City, moving north
at 60 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
shower.
Locations impacted include...
Crescent City, Jedediah Smith State Park, Jack McNamera Field, Smith
River, Bertsch-Oceanview and Crescent City North.
LAT...LON 4199 12392 4161 12414 4165 12428 4174 12434
4178 12432 4178 12426 4182 12423 4193 12420
4192 12420 4193 12419 4195 12421 4200 12421
TIME...MOT...LOC 0906Z 199DEG 54KT 4171 12422
MKKThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:19 PM PDT | Winter Weather Advisory | EKA | 8 hr | |
| Apr 7, 12:13 AM PDT | Special Weather Statement | EKA | Humboldt | 32 min |
| Apr 7, 12:42 AM PDT | Special Weather Statement | EKA | Humboldt | 33 min |
| Apr 7, 1:04 AM PDT | Special Weather Statement | EKA | Humboldt | 26 min |
| Apr 7, 1:21 AM PDT | Special Weather Statement | EKA | Del Norte | 24 min |
| Apr 7, 1:42 AM PDT | Special Weather Statement | EKA | Humboldt | 33 min |
| Apr 7, 2:24 AM PDT | Special Weather Statement | EKA | Del Norte | 36 min |
| Apr 7, 2:45 AM PDT | Special Weather Statement | EKA | Humboldt | 30 min |
| Apr 7, 3:23 AM PDT | Special Weather Statement | EKA | Del Norte | 22 min |
| Apr 7, 4:13 AM PDT | Winter Weather Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 31 hr |
| Apr 7, 6:29 AM PDT | Special Weather Statement | EKA | Del Norte | 16 min |
| Apr 7, 9:20 AM PDT | Small Craft Advisory | EKA | 6 hr | |
| Apr 7, 9:20 AM PDT | Hazardous Seas Warning | EKA | 6 hr | |
| Apr 7, 3:25 PM PDT | Small Craft Advisory | EKA | 3 hr | |
| Apr 7, 3:25 PM PDT | Hazardous Seas Warning | EKA | 18 hr |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.